MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Catalog Number 05969484190
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The analysis was performed on a cobas taqman instrument (serial number: (b)(6)).The investigation determined that the kit s201 t-scrn mpx v2.0 96t us-ivd assay performed within specifications.Data analysis confirmed the reported results, including the reactive pools and subsequent resolution testing outcomes.A review of complaint history did not identify a trend for lot g16011, and no internal non-conformances related to the reported event were identified.The reactive hiv result observed during resolution testing was attributed to non-specific amplification, which is characterized by late cycle threshold (ct) values and typically does not repeat.The reactive hbv result observed during resolution testing was attributed to potential contamination from an external source during sample preparation, which may occur due to deviations from optimal workflow practices.The customer was advised to follow best practices for sample and reagent handling and to consider cleaning the thermal cycler wells as outlined in the relevant service notice.A reactive pool is considered an interim result, and the resolution testing result should be regarded as the final result.
 
Event or Problem Description
The initial reporter alleged discrepant results between pool testing and resolution testing using the kit s201 t-scrn mpx v2.0 96t us-ivd on the cobas taqman instrument.On (b)(6) 2021, a pool of 6 samples was reactive for hepatitis c virus (hcv) with a cycle threshold (ct) value of 45.9.Resolution testing of one sample from this pool was reactive for human immunodeficiency virus (hiv) with a ct value of 39.5.Repeat testing of this sample was non-reactive.Serology for this sample was non-reactive.On the same date, a different pool of 6 samples was reactive for hcv with a ct value of 50.5.Resolution testing of one sample from this pool was reactive for hepatitis b virus (hbv) with a ct value of 35.5.Repeat testing of this sample was reactive for hbv with a ct value of 35.1.Serology for this sample was non-reactive.

Brand Name
COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23099288
Report Number2243471-2025-03246
Device Sequence Number20987052
Product Code QHO
UDI-Device Identifier00875197004045
UDI-Public00875197004045
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
BL125459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Catalogue Number05969484190
Device Lot NumberG16011
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2021
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown